# SDR BQT2004F00000

- Difficulty date: September 10, 2004
- Submitted: October 20, 2004
- Operation: Air carrier
- Aircraft: N49BA
- Make and model: Emb EMB-110P1
- Aircraft serial: 110301
- Engine: Pwa PT6A34
- System (JASC): 3442 · Weather Radar System
- Part: Display
- Part number: 40007643201
- Part serial: 1163
- Condition: Failed
- Location: Radar
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

FLIGHT WITH CARGO ON BOARD, PILOT SAID RADAR SCREEN WENT BLANK.  SHORTLY AFTER HE SAID THE COCKPIT STARTED TO FILL UP WITH SMOKE.  RADIOED TOWER AND DIVERTED FROM INTENDED DESTINATION TO CLOSEST AIRPORT.  LANDED WITHOUT INCIDENT WITH THE LOCAL FIRE DEPT STANDING BY.  MECHANIC DROVE TO INSPECT THE AIRCRAFT.  FOUND WHEN POWER WAS APPLIED WITH THE RADAR ON.  THE INDICATOR WOULD START TO SMOKE SIGNIFICANTLY.  THE RADAR INDICATOR WAS REMOVED AND THE SYSTEM WAS MEL.  PROBABLE CAUSE: COMPONENT AGE.  (NE05DAD200400035)
